DataPDF Available
The 2nd Regional conference on Mathematics And Applications Payame Noor university
Mazandaran,Tonekabon , 2 October 2014
Abstract. Over the past few decades, there have been a lot of
activity in fixed point theory and another branches in mathemat-
ics such differential equations, geometry and algebraic topology. In
2006, Espinola and Kirk started combining fixed point theory and
graph theory. Recently, Reich and Zaslavski have studied a new
inexact iterative scheme for fixed points of contractive and non-
expansive multifunctions. In this paper,In this paper, we obtain
some fixed point results on subgraphs of directed graphs.
1. Introduction and Preliminaries
Let (X, d) be a metric space and = X×X. Consider a directed
graph Gsuch that the set V(G) of its vertices coincides with Xand
the set E(G) of its edges contains all loops, that is, E(G). We
assume that Ghas no parallel edges. By
Gwe denote the undirected
graph obtained from Gby ignoring direction of the edges. We say that
a mapping f:XXpreserves edges of Gwhenever (x, y)E(G)
implies (f x, fy)E(G) for all x, y X. Also, a mapping f:XX
is called a G-contraction whenever fpreserves edges of Gand there is
2010 Mathematics Subject Classification. Primary 47H10; Secondary 05C40.
Key words and phrases. Fixed point, Connected graph, G-contraction, G-
nonexpansive mapping.
α(0,1) such that d(fx, fy)αd(x, y) for all (x, y)E(G) ([2]). If
fis a G-contraction, then fis
Example 1.1. ([2]) Each Banach contraction is a G0-contraction, where
the graph G0is defined by E(G0) = X×X.
Example 1.2. ([2]) Let be a partial order on X. Define the graph
E(G1) = {(x, y)X×X:xy}.
The preserving edges of G1means fis nondecreasing with respect to
this order.
Definition 1.3. Let xand ybe two vertices in a graph G. A path in
Gfrom xto yof length nis a sequence {xi}n
i=0 of n+1 distinct vertices
such that x0=x,xn=yand (xi, xi+1)E(G) for all i= 0,1, ..., n 1.
We denote by r(x, y), the sum of edges distance between x and y,
that is, r(x, y) = n
i=1 d(xi1, xi).[x]Gis the set of all vertices in G
that there is a path from those to x. Let Gbe a directed graph and T
a selfmap on G. We say that Tis a self-path map whenever x[T x]G
for all xG.
We say that Gis a (C)-graph[1] whenever for any {xn}n0in X,
if xnxand (xn, xn+1)E(G) for n0, there is a subsequence
{xkn}n0with (xkn, x)E(G) for n0.
We say that Gis a (P)-graph[1] whenever {xn}n1is a convergent
sequence to a point xand xn[x]G, we have r(xn, x)0. Now,
by providing next examples, we show that the notions (C)-graph and
(P)-graph are independent.
Example 1.4. Set X={1
n:nN}N{0}with the Euclidean
metric. Define the undirected graph G2:V(G) := Xand
E(G) = {(1
n, n) : nN}{(n, 0) : nN}.
Let {xn=1
n=1. We see xn0, xn[0]G2and
r(xn,0) = d(1
n, n) + d(n, 0) = 2n1
So r(xn,0) 0 and then G2is not (P)-graph. It is easy to see that G2
is (C)-graph.
Example 1.5. Set X={1
2+n:nN}{0}with the
Euclidean metric. Define the undirected graph G3:V(G) := Xand
E(G) = {(1
n+ 1) : nN}{(1
2 + n) : nN}{(1
2 + n,0) : nN}.
Let {xn=1
n=1. We see xn0 and (xn, xn+1)E(G3), But there is
not subsequence {xkn}n0with (xkn, x)E(G). So G3is not (c)-graph.
It is easy to see that G3is (P)-graph.
2. Main results
Definition 2.1. Let Gbe a subgraph of the directed graph G. We
say that bis upper bound for G, if for any gin G,g[b]Gand cis
supremum of Gwhenever for any upper bound b, we have c[b]G.
Example 2.2. Let V(G) = {1
n}{0},E(G) = {(1
n+1 )}{(1
and E(G) = {(1
n+1 )}. It is clear that 0 is a supremum of G, not
belong to Gand Gis infinity.
Supremum don’t need to be unique.
Example 2.3. Let V(G) = {a, b, c, d},E(G) = {(a, b),(b, c),(c, d),(d, a)}
and E(G) = {(a, b),(b, c)}. It is clear that a, b, c, d are upper bounds
and supremum of G.
Definition 2.4. The element x0in Gis end point of Gif for any xG
with (x0, x)G, we have x0=x.
Example 2.5. Let φ:X(−∞,) and Gbe a directed graph with
V(G) = X,E(G) = {(x, y) : d(x, y)φ(x)φ(y)}. If there is x0X
such that φ(x0) = infxXφ(x) ,then Ghas an end point.
Proof. It is clear that x0is the end point otherwise there is y=x0in
Gsuch that (x0, y)E(G). We see that
d(x0, y)φ(x0)φ(y)φ(x0)φ(x0) = 0
and then x0=y.
Let Gbe the directed graph andMthe set of all paths in G. Then
is a partial order on M. By using Hausdorffsmaximum principle, M
has a maximal element. This means that Ghas a maximal path. We
use this subject in our results.
Theorem 2.6. Let Gbe a directed graph with the property that every
path in Ghas an upper bound. Then Ghas an end point or cycle.
Theorem 2.7. Let Gbe a directed graph. Then Ghas an end point if
and only if each self-path map on Ghas a fixed point.
Theorem 2.8. Let Gbe a directed graph such that every path has a
supremum and Ta selfmap on Gsuch that T x [T y]Gfor all x[y]G,
G={xG:x[T x]G} =and Ghas no cycle. Then Thas a fixed
Knaster-Tarski fixed point theorem is a consequence of Theorem 2.8.
Theorem 2.9. Let (X, X)be a partially ordered such that each chain
in Xhas a supremum and f:XXbe monotone. Assume that there
exists aXwith af(a). Then fhas a fixed point.
Acknowledgements: Research of the author was supported by
Qom University of technology .
1. S. M. A. Aleomraninejad, Sh. Rezapour, N. Shahzad, Convergence of an iter-
ative scheme for multifunctions,J. Fixed Point Thoery Appl. (2011).
2. J. Jachymski, The contraction principle for mappings on a metric space with a
graph,Proc. Amer. Math. Soc. 136 (2008) 1359-1373.
1Department of Mathematics, Qom University of Technology, Qom,
ResearchGate has not been able to resolve any citations for this publication.
Full-text available
Recently, Reich and Zaslavski have studied a new inexact iterative scheme for fixed points of contractive and nonexpansive multifunctions. In this paper, we generalize some of their results to Suzuki-type multifunctions. Mathematics Subject Classification (2010)47H09–47H10
We give some generalizations of the Banach Contraction Principle to mappings on a metric space endowed with a graph. This extends and subsumes many recent results of other authors which were obtained for mappings on a partially ordered metric space. As an application, we present a theorem on the convergence of successive approximations for some linear operators on a Banach space. In particular, the last result easily yields the Kelisky-Rivlin theorem on iterates of the Bernstein operators on the space C[0,1].